Cough medicine may cause seizures

Canadian consumers are being advised by Health Canada not to use specific brands of a generic cough syrup that could possibly result in seizures for children under three years of age.

Other possible side effects of Cough Syrup DM marked DIN 02015781, with lot numbers starting with 2J29 and 3J29 could cause light-headedness, fatigue and slurred speech. The cough medicine may contain twice the amount of dextromethorphan (DM) stated on the label. The product is being recalled by the manufacturer, Jamp Pharmaceutical Corp. of Langley, B.C. at the request of Health Canada.

The cough syrup is available in 100mL and 250mL plastic bottle, is distributed to retailers across Canada and sold under the following brand names: People First, PharmaChoice, Procurity Encounter, ARP Preferred, Medicine Centre, United Pharmacy and Western Family.

People should return this product to the pharmacy. Those concerned about their health after consuming this product are advised to seek medical assistance.

Comments

The opinions expressed here are the views of the writer and do not necessarily reflect the views and opinions of News Medical.
Post a new comment
Post
You might also like...
Balancing efficacy and safety: The challenges of mRNA drugs and vaccines in modern medicine